Osteoporosis

Having had a barium swallow and waiting for a gastroscopy for my oesophagus problems, linked with the Limited Systemic Sclerosis, I have also been told that I have osteoporosis and have been given yet another tablet. This one I take once a week and must not sit or lie down for 30 minutes after taking it. One of the main problems it could cause is ulceration of the oesophagus, just what I need. Decided not to take it until I have had my gastroscopy and seen my Rheumatologist.

2 Replies

oldestnewest
  • I have all of the above problems and my bones are thinning because I take steroids. Osteoporosis can kill, Camilla Parker Bowles, I have taken Alendronic acid which is the drug that you would have been prescribed. Ihave taken it every Sunday morning for 12 years, I take it before food or drink with a half glass of water. I stay upright for half an hour (usually I do the ironing) then I have my other pills and porridge and carry on as normal. It has not caused my reflux to become worse. But I have not broken my hips either. You must ale care of your whole self and be aware that there are side effects to everything and we must do what we can to mitigate them. Good luck to you and best wishes.

  • Thank you so much for your reply. I have brought my appointment forward to January to see my rheumatologist so I will discuss it with him. You have certainly helped me and I will no doubt start taking the Alendronic Acid after speaking with him.

You may also like...